MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 8MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 8MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036128300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is not available to the manufacturer.
 
Event or Problem Description
It was reported that resistance was experienced while inserting the subject coil into the micro catheter, and when the subject coil was attempted to retract, the coil was stretched and was unable to retract, so the physician used a snare device to remove the subject coil.The product was exchanged and the procedure was completed successfully.There were no reported clinical consequences to the patient.
 
Additional Manufacturer Narrative
D4 expiration date - added.H4 manufacturing date ¿ added.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not returned.Therefore, visual and functional analysis were not performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It is possible that the anatomical or procedural factors encountered during the procedure contributed to the reported events, but this cannot be conclusively determined.While there are a number of potential causes for the reported issues 'main coil difficulty inserting', 'coil difficulty to remove/withdraw from catheter', and 'main coil stretched', because review and analysis of available information failed to identify a definitive cause, a cause of 'undeterminable' was assigned.The reported issue 'patient medical or surgical intervention required' is a known and anticipated complication to these types of procedures and patient condition and are listed as such in the device direction for use.Therefore, a probable cause of 'anticipated procedural complication' was assigned to this event.
 
Event or Problem Description

Brand Name
TARGET XL 360 SOFT 8MM X 30CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key9709203
Report Number3008881809-2020-00042
Device Sequence Number3474517
Product Code HCG
UDI-Device Identifier07613327004649
UDI-Public07613327004649
Combination Product (Y/N)N
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/18/2022
Device Model NumberM0036128300
Device Catalogue NumberM0036128300
Device Lot Number21447700
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/03/2020
Supplement Date Received by Manufacturer04/07/2020
Initial Report FDA Received Date02/13/2020
Supplement Report FDA Received Date04/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR